Synthroid -

Last weekend it was so bad I went to the ER.  Of course they didn't find anything...but did give me some IV Ativan(?) which calmed me down.

Saw both the internist and the endocrinologist today.  Today, both said that the symptoms were likely the result of my Synthroid level.

Surprisingly, my endocrinologist was very understanding.  He said I should have called or emailed immediately.  He also said that I lost 6 pounds.  Which when I weigh over 200, didn't seem like a big deal to me.

He said it is a big deal...because it's all based on weight.  It will make a difference in your blood levels...and could easily be the difference in feeling OK and and feeling like crud.

(Not sure if he was just covering his tracks...but I'll take it.)

So he was OK with me reducing my Synthroid.  There was a blood test today and another visit in November.

I'll be interested to see what my level was today.

I'm not sure I'm through the woods, but I feel like maybe I'm not quite as  bat-crap crazy as I thought...or at least there's some logical basis to my feeling .

The internist gave me more clonazepam to take in case the symptoms came back and I needed to cope.  So that was reassuring as well.  It takes weeks for changes to make any big difference in your levels.  Although about two weeks ago, I started cutting back...and feel somewhat better already.  The heart racing especially is a lot less.

I have to admit that feeling is kind of frightening...Heart racing, sweating, flushing, slight nausea.  But I think I am on my way. 

Meanwhile, more news comes out confirming St. Louis' role in the development of nuclear material and the Manhattan Project.

https://www.cbsnews.com/news/radioactive-waste-cancer-federal-health-officials-acknowledge-possible-link/

Then add the natural flow of radioactive windfall from the 1950's nuclear tests from the west.

Just some trivia there.  Some people don't know how much work was done in St. Louis.

Many thanks for everyone's concern, encouragement, and prayers.  Yes, this is a special place....and glad to be here.

God bless all and strengthen you in your journey.

Stacy, Pen like this post.
Pen threw a punch at your cancer.
Pen sent you a prayer.
4 people sent you a hug.
Sign in or sign up to post a comment.
Glad you are on your way. Cancer treatment is tricky, nerve wracking and uncomfortable. Now you are a little wiser and will get in touch with the doctors sooner. If I lost 6 lbs I I would be happy but not be concerned about my medications, so that's understandable.

Hope they are able to keep things under control so you can move on with little to no discomfort. Thanks for the update.
Sterling likes this comment
I had to go off of Synthroid. I couldn't take the side effects. Hope you start feeling better soon.
Sterling, Pen like this comment
Both of my sisters had thyroid cancer...One only had half of hers removed. They wanted to augment her with Synthroid but she couldn't take it either. Since I had mine totally removed...then underwent I-131 (radioactive) ablation...I need it.
Truthfully when it is "mild", I can take it....when it gets "wild" it's scary.
I had the same treatment and surgery as you did. Plus two partial neck dissections. I had to be on Synthroid for 5 years because of of the progression of my thyroid cancer. Seven years later I still have positive TG. My doctor finally let me switch off of the Synthroid when I just couldn't take the side effects anymore. I hope you continue to be able to handle the Synthroid. Take care!
Sterling likes this comment
Tachycardia is scary, and of course that triggers anxiety which just feeds the adrenaline into your blood and it's hard to get things to slow down. Hope you stay stable. What about a beta-blocker like metoprolol or Tenormin? I don't know if you already take a beta blocker or not I'm just wondering if it might help to have one on hand in case it was needed. I don't even know if you can take those on an as-needed basis. I am on metoprolol Regularly but for me it's to control irregular heartbeat and to help control blood pressure. It also keeps my heart rate lower and usually controls the palpitations. Hope you feel better
Sterling likes this comment
You are exactly right Neal. It's a nasty self-feeding issue. I'm on a BP med, but olmesartan. I'll keep that in mind.
I hated metoprolol which they gave me after my heart atack and I had a terrible feeling of impending doom, so I went off of it even tho they thought I needed it. It was a bad way to feel and I didn't want to live that way. I am on synthroid since the radiation and it doesn't bother me I take it at night with my ativan and stomach meds. I know you love God so give it over to him and believe he is going to heal you. I believe it in Jesus name that this no longer will be a problem and you will feel the power of the Holy Spirit in your body and soul and pray away any malady and replace it with the truth that God heals and you are healed. Thankyou God Amen... in Jesus name by his blood you are healed God bless you Sterling hugs and love and always prayers Sabina
Sterling likes this comment
Thank you for your prayers Sabina. It's good to hear from you. In the scheme of things, what I am experiencing is not big. When it happens it can be frightening ...but I think I'm getting better.
He is my rock. I know nothing good comes from anywhere else. I thank God for you and others who support me. My wife has been very understanding too. Look up "A Confederate Soldier's Prayer". God bless you always Sabina.
I have been listening to Doug Stanton who has been having a revival.Roy Fields was also there for awhile. Look it up on
You-tube. Roy fields has a great worship song called "In the Presence of Angels" Here is a poem I just wrote.. Silently, I sat with no where to go.. overshadowed with abandonment. pain and sorrow I prayed all night to the early morning hours....Feeling stronger and stronger with God as my power....When I finally let go and leaned back in my chair... I knew God himself was holding me all through the night there....He laid down his life with his only begotten son....Brought the Kingdom of God to everyone. God lives with us.. through Him.. in Him.... with the Holy Spirit..through Jesus.. God Almighty.. One Everlasting God One love One... All Together... Forever ..Everything is Possible..Amen hugs and love and always prayers Sabina
Sterling, that sounds like a scary trip to the ER. I'm so glad you are feeling better now and I hope your doctors will keep a close watch on your levels and that everything will be manageable with the meds. Take good care!
Sterling likes this comment
When my thyroid was hyper, I had rapid heartbeat, weight loss and was falling asleep at work! I'm glad you went to have it checked, I was thinking about you since you posted a couple weeks ago. I'm glad you're feeling better though it may take a bit more time. I often think of the fallout, Yucca Flats (Nevada, I think?), even Chernobyl and Japan more recently. In the 60's I go to the garden, pluck a tomato off the vine or Kolrabi out of the ground, not even wash it and then eat it. Now, I wonder........
Pen likes this comment
You raise a good point. It's counter-intuitive, but being hyper-thyroid tires you out. It's hard to understand at times...but it does.
I have two older sisters, and they both had thyroid cancer...so nature or nurture?
So glad you got some good drugs. That all sounds a bit scary. "Pam" (clonazepam) is your best friend though. Interesting how 6 pounds can make a difference. So much to keep in balance. Hope things level out soon. Hang in there.
Sterling likes this comment
Yes, I took it for a few days...and it helped. Now just knowing it's there is a bit of a comfort.
Jill, Pen like this comment
Hi Sterling,
Sounds like you had a rough time.
I too take synthroid as I had my thyroid removed. I had those same side effects it really rocked me. Your body goes crazy and it seems as though your going to checkout. It was
very difficult to get the meds where they need to be. As you seen a few pounds will effect you. The best advice I can give you is get to know your body( as the thyroid controls your whole body). when your not feeling right it’s a pretty good chance your thyroid is out of wack.
Just remember your not going crazy.
Take care.
Pen
Sabina likes this comment
It's hard to explain to somebody who's not on Synthroid. Sounds like you are in the same boat. When it hits you ...and it won't quit, you do wonder "what is going on" ..even though you have a good idea.
Thanks Pen
Pen likes this comment
You did the right thing by going to the E.R. This is nothing to play with.
Isn’t it a Good feeling to know your NOT going crazy? 🤪
Keep Fighting!
Much Love to you!
Pen
Sterling likes this comment
Sign in or sign up to post a comment.
avatar

Vital Info

Posts

November 12, 2012

Missouri

Cancer Fighter

Cancer Info

Thyroid Cancer

October 31, 2012

Stage 1

No

Thyroidectomy

No energy.

Learning to be patient.

Mostly hypothyroid type symptoms.

Stats

Posts: 31
Photos: 2
Events: 8
Supporters: 35
Friends: 46
Comments:
-Made: 26
-Received: 323
Views:
-Posts: 68344
-Photos: 1785

New Here?

We are a community of cancer survivors supporting each other. Sign up to comment or create your own cancer blog. Already a member? Sign in